Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trick for Timing
Jun 26, 2001

Doc:

Thanks for your invaluable service.

It seems there are many questions about missing doses, and few suggestion for adhering to them.

I am 2 years on Sustiva, D4T & 3TC, @ 800 CD4 and undetectable viral load. I was very nervous about adhering to my therapy as I have a tendency to be forgetful. Of course, the psychoactive effects of adapting to Sustiva didn't help....

First thing I did was get a 5-alarm watch (about 30) and set it for 8AM and 8PM...my goal is to medicate between 7 & 8; if I haven't by 8 my watch reminds me.

I've missed one dose to date (wasn't wearing my watch), and counts, and life, are both very, very good.

Story number 2 is one of lost luggage: had my meds in my luggage and arrived at my destination to find that my luggage hadn't. ALWAYS travel with 1-2 days worth on your person...it was both a hassel and embarrasing waiting in a distant pharmacy while they got permission from my doctor and insurance company to issue my meds.

Good luck everyone!

Response from Dr. Boyle

Thanks for the valuable tips. Just like you, many patients can use a watch, a beeper, a particular, repetitive behavior (for example, breakfast and dinner or brushing your teeth in the AM and PM) or another cue to remember to take their medications. Also, one of the most common reasons for missed doses is being away from them when they're supposed to be taken (for example, you're out and the medications are at home), so you should always carry an extra set just in case of an emergency or another problem (you have to work late or decide to stay out) that causes you to run late. I wish you continued success!



Previous
kaletra
Next
Having something fatty with my meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement